Alert archive / West Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Charleston, WV

January 6, 201414 counties in West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this special weather statement at Jan 6, 2014, 4:13 AM EST for 14 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2014, 4:13 AM EST (09:13 UTC)
Expired
Jan 6, 2014, 6:00 AM EST
In force
107 min
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, Boone County, WV, Calhoun County, WV, Clay County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Raleigh County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wirt County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 426 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
426 m²/s²
0-3 km storm-relative helicity
554 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WWUS81 KRLX 060913
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
413 AM EST MON JAN 6 2014

VAZ003-004-WVZ005-008-010-011-013>019-024>027-029-033>037-061100-
BOONE WV-BUCHANAN VA-CALHOUN WV-CLAY WV-DICKENSON VA-FAYETTE WV-
GILMER WV-JACKSON WV-KANAWHA WV-LINCOLN WV-LOGAN WV-MCDOWELL WV-
MINGO WV-NICHOLAS WV-PLEASANTS WV-PUTNAM WV-RALEIGH WV-RITCHIE WV-
ROANE WV-TYLER WV-WAYNE WV-WIRT WV-WYOMING WV-
413 AM EST MON JAN 6 2014

...SPECIAL WEATHER STATEMENT FOR THE WEST VIRGINIA LOWLANDS...THE 
SOUTHERN MOUNTAINS OF WEST VIRGINIA...AND BUCHANAN AND DICKENSON 
COUNTIES IN VIRGINIA...

ARCTIC AIR MOVING INTO THE REGION WILL CAUSE ANY REMAINING MOISTURE 
ON UNTREATED ROADWAYS TO FREEZE EARLY THIS MORNING. WITH 
TEMPERATURES FALLING THROUGHOUT THE DAY...ANY ICE THAT DOES FORM IS 
NOT EXPECTED TO GO AWAY. 

MOTORISTS SHOULD USE EXTREME CAUTION AND BE PREPARED FOR ICE ON 
UNTREATED ROADWAYS. 

LAT...LON 3704 8250 3720 8256 3727 8235 3753 8199
      3755 8213 3759 8213 3768 8231 3789 8244
      3960 8091 3960 8084 3957 8082 3742 8128
      3727 8142 3720 8156 3719 8168 3723 8173
      3712 8200 3704 8204 3703 8217 3695 8236

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jan 6, 2:40 AM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 6, 2:40 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
240 AM EST MON JAN 6 2014

.SYNOPSIS...
BITTERLY COLD ARCTIC AIR MOVES IN TODAY...AND REMAINS THROUGH TUESDAY
NIGHT. MODERATION LATE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS IN FAIRLY DECENT AGREEMENT...BUT MOST MODELS ARE RUNNING A
BIT SLOW IN THIS FAST FLOW. WILL MAKE SOME ADJUSTMENTS TO THE
PRECIPITATION BANDS BASED ON CURRENT TRENDS. THE ARCTIC AIR WILL BE
THINNING THE MOISTURE LAYER LATER TODAY...WHICH WILL LIMIT SNOW
ACCUMULATIONS. EVEN SO...AN AIR MASS THIS COLD CAN SQUEEZE SNOW OUT
OF THE CLOUDS AS LONG AS COLD AIR ADVECTION IS OCCUR...AND HIGH
RATIOS ALLOW FOR VERY FLUFFY SNOW. AS ARCTIC AIR MOVES IN THIS
MORNING...ANY WATER ON UNTREATED ROADWAYS WILL FREEZE. MOTORISTS
NEED TO EXERCISE EXTREME CAUTION. WILL CONTINUE TO GO BELOW MOS
GUIDANCE FOR LOWS TONIGHT BASED ON THIS BEING SUCH AN EXTREME
EVENT...AND LOOKING AT TEMPERATURES OVER THE MID WEST THIS MORNING.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
OVERALL FORECAST STILL ESSENTIALLY ON TRACK...WITH SNOW WINDING
DOWN BY THE START OF THE PERIOD WITH VERY COLD TEMPS AND WIND CHILL
READINGS BECOMING THE PRIMARY FORECAST CONCERN.

SFC FRONT IS WELL EAST OF THE FORECAST AREA WITH TEMPS EXPECTED TO
BE NO HIGHER THAN THE SINGLE DIGITS AREA-WIDE BY 00Z TUE...WITH THE
HIGH ELEVATIONS AND SE OHIO ZONES AROUND THE ZERO MARK OR LOWER.
DOUBLE-BARREL UPPER LOW HOWEVER STILL TO THE NORTHWEST OVER THE
GREAT LAKES. NOT MUCH CHANGE WITH PREVIOUS FORECAST THINKING
REGARDING OVERNIGHT MINS MON NIGHT/TUE MORNING...WITH MOST LOWLAND
LOCATIONS FROM -5F TO -10F...AND THE HIGH ELEVATIONS OF
RANDOLPH/POCAHONTAS COUNTIES BTWN -20F AND -25F. STILL APPEARS TO BE
THE COLDEST AIRMASS THIS AREA HAS SEEN IN ROUGHLY 15-20 YEARS.
STRONG GUSTY WINDS AROUND 20-25KTS FOR THE LOWLANDS AND AROUND
35-40KTS FOR HIGH ELEVATIONS WILL RESULT IN WIND CHILL VALUES AROUND
-25F TO -30F FOR THE LOWLANDS...AND -40F TO -55F FOR THE HIGH PEAKS
OF THE EASTERN MOUNTAINS. NO CHANGES FOR WIND CHILL WARNING
HIGHLIGHT NEEDED. WILL KEEP INHERITED SLIGHT CHANCE TO LOW CHANCE
POPS FOR THE EASTERN MOUNTAINS...THOUGH BY THIS POINT ANY ACCUMS
WILL BE VERY LIGHT AT BEST. WILL HOWEVER KEEP CHANCE OF FLURRIES FOR
MANY LOCATIONS OVERNIGHT UNDER CONTINUED COLD ADVECTION PATTERN.

BY TUESDAY THE UPPER TROUGH AXIS SWINGS EAST OF THE AREA BY THE
AFTERNOON HOURS. WILL LINGER SLIGHT CHANCE POPS ACROSS THE FAR
NORTHEAST ZONES DURING THE MORNING HOURS...BUT EXPECT ALL PRECIP TO
COME TO AN END BTWN 15Z-18Z...IF NOT SOONER. THOUGH A PINCH OF
MOISTURE STILL RESIDES AROUND 850MB...COLD ADVECTION CEASES AND THUS
STILL EXPECT PARTLY CLOUDY SKIES FOR MANY BY 18Z...WITH THE USUAL
LINGERING CLOUDS IN THE MOUNTAINS OF COURSE. AGAIN...NOT MUCH CHANGE
FROM PREV FCST WITH MAX TEMPS...IN THE UPPER SINGLE DIGITS TO
10F-13F FOR THE LOWLANDS...AND STRUGGLING TO REACH 0F FOR THE
EASTERN HIGH PEAKS. WIND SPEEDS WILL GRADUALLY SUBSIDE DURING THE
DAY...ESPECIALLY DURING THE AFTERNOON...WHICH WILL HELP WITH EXTREME
WIND CHILL READINGS EXPECTED DURING THE EARLY MORNING HOURS.
STILL...EXPECT ENOUGH OF A BREEZE COMBINED WITH LOW TEMPS TO KEEP
WIND CHILLS BELOW ZERO FOR ALL LOCATIONS ALL DAY TUESDAY...WITH WIND
CHILLS -10F TO -25F FOR THE EASTERN MOUNTAINS.

TUESDAY NIGHT...UPPER TROUGH CONTINUES EASTWARD WITH FLOW ALOFT
BECOMING MORE ZONAL. SFC HIGH PRESSURE PASSES TO OUR SOUTH AND IS
PROGGED TO BE CENTERED JUST OFF TO THE SOUTHEAST OF OUR AREA BY 12Z
WED. AS A RESULT...WIND DIRECTION BACKS FROM THE W TO THE S/SW
OVERNIGHT WITH RISING DEWPOINTS. WARM ADVECTION ENSUES AT 850MB AS
WELL. ALL THESE FACTORS MEAN THAT TEMPS WON/T TAKE AS NOSEDIVE AS
MIGHT NORMALLY BE EXPECTED. EXPECT OVERNIGHT LOWS TO ONLY DROP INTO
THE LOW/MID SINGLE DIGITS FOR THE LOWLAND AND AROUND 0F TO -5F FOR
THE EASTERN MOUNTAINS. BY WEDNESDAY ANOTHER UPPER DISTURBANCE WILL
QUICKLY APPROACH IN ZONAL FLOW TO THE NORTH BUT LOOKS AS IF THE BEST
MOISTURE WILL REMAIN JUST NORTH OF THE AREA...THUS WILL CONTINUE A
DRY FORECAST. 850MB AND 925MB TEMPS WOULD SUPPORT 40F HERE AT
RLX...AND LATEST MOS GUIDE SUPPORTS THIS. CLOUDS ACROSS THE NORTH
MAY HINDER FULL HEATING POTENTIAL...AS MAY SOME SNOW COVER
AREA-WIDE. WILL HOWEVER GO AHEAD AND NUDGE MAX TEMPS...MAINLY FOR
CENTRAL AND SOUTHERN LOWLANDS...UP A FEW DEGREES INTO THE MID 30S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ACTIVE WEATHER PATTERN IN THE LONG TERM PERIOD...BUT GOOD NEWS IS
PATTERN WILL BE WARMER. HIGH PRESSURE TO START THE PERIOD...WITH
FIRST IN A SERIES OF LOWS EXPECTED TO ARRIVE DURING THE DAY
THURSDAY. QUITE A BIT OF TIMING DIFFERENCES IN THE LONG TERM
PERIOD...BUT IN GENERAL...WARMING TEMPERATURES THURSDAY AS AREA IN
WARM SECTOR OF LOW PRESSURE THAT WILL MOVE OUT OF THE SOUTH INTO THE
REGION. BULK OF PRECIPITATION WITH THIS LOW WILL START OUT AS RAIN
OR A RAIN/SNOW MIX...BEFORE CHANGING OVER TO LIGHT SNOW THURSDAY NIGHT
AS THE LOW MOVES OFF TO THE EAST AND COLDER AIR FILTERS IN. SNOWFALL
AMOUNTS SHOULD BE RATHER LIGHT AS BULK OF MOISTURE QUICKLY EXITS
WITH LOW.

A SERIES OF LOW PRESSURE SYSTEMS WILL THEN AFFECT THE AREA OVER THE
WEEKEND. BULK OF PRECIPITATION ASSOCIATED WITH THESE SYSTEMS SHOULD
BE IN THE FORM OF RAIN AREA WIDE...AND WITH A GOOD MOISTURE FEED
FROM THE GULF AND PW VALUES RISING BACK UP OVER AN INCH...SHOULD SEE
GOOD SOAKING RAINS NEXT WEEKEND. DUE TO TIMING ISSUES...BROAD
BRUSHES POPS IN THE EXTENDED.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
STRONG ARCTIC COLD FRONT PUSHING THROUGH THE FORECAST AREA
CURRENTLY. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH THE FRONT. EVEN
BEHIND THE FRONT...15 TO 25 MPH WINDS CAN BE EXPECTED WITH GUSTS OF
25 TO 35 MPH. LOW CEILINGS CAN ALSO BE EXPECTED BEHIND THE FRONT
WITH RAIN CHANGING TO SNOW AN HOUR OR AN HOUR AND A HALF AFTER
FRONTAL PASSAGE. CONDITIONS WILL SLOWLY IMPROVE TODAY AS ARCTIC AIR
MOVES IN AND RAISES THE CEILINGS. EVEN SO...SOME LIGHT SNOW OR SNOW
FLURRIES CAN BE EXPECTED...BUT RESTRICTIONS WILL GRADUALLY IMPROVE
THROUGH THE DAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: CEILINGS AND VISIBILITIES WILL FLUCTUATE IN THE
THE SNOW.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                   MON 01/06/14
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EST 1HRLY       01   02   03   04   05   06   07   08   09   10   11   12
CRW CONSISTENCY  M    M    M    M    M    M    L    L    L    L    L    L
HTS CONSISTENCY  M    M    M    M    M    L    L    L    L    L    L    L
BKW CONSISTENCY  L    M    M    M    M    M    M    M    M    M    M    L
EKN CONSISTENCY  H    L    L    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  L    M    M    M    M    L    L    L    L    L    L    L
CKB CONSISTENCY  L    L    M    M    M    M    M    M    M    L    L    L

AFTER 06Z TUESDAY...
NO IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR WVZ005>011.
     WIND CHILL WARNING FROM 4 PM THIS AFTERNOON TO 3 PM EST
     TUESDAY FOR WVZ005>011-013>020-024>040-046-047.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     WVZ032-035>040-046-047.
     WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     WVZ013>020-024>031-033-034.
OH...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR OHZ066-067-
     075-076-083>087.
     WIND CHILL WARNING FROM 4 PM THIS AFTERNOON TO 3 PM EST
     TUESDAY FOR OHZ066-067-075-076-083>087.
KY...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR KYZ101>103-
     105.
     WIND CHILL WARNING FROM 4 PM THIS AFTERNOON TO 3 PM EST
     TUESDAY FOR KYZ101>103-105.
VA...WIND CHILL WARNING FROM 4 PM THIS AFTERNOON TO 3 PM EST
     TUESDAY FOR VAZ003-004.
     WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     VAZ003-004.

&&

SYNOPSIS...TRM/RPY/30
NEAR TERM...RPY
SHORT TERM...RPY
LONG TERM...SL
AVIATION...RPY
Hazardous weather outlook, Jan 6, 2:50 AM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
250 AM EST MON JAN 6 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-070800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-
250 AM EST MON JAN 6 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ032-035>040-046-047-070800-
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
250 AM EST MON JAN 6 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ013>020-024>031-033-034-070800-
DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
MCDOWELL-WYOMING-
250 AM EST MON JAN 6 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 6, 12:47 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1247 AM EST MON JAN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     NON-TSTM WND GST 3 SSE WILLIAMSTOWN      39.36N  81.43W
01/06/2014  M52 MPH          WOOD               WV   ASOS

            MID-OHIO VALLEY AIRPORT KPKB. OCCURED WITH BAND OF
            SHOWERS AS FRONT CROSSED.

&&

EVENT NUMBER RLX1400038

NW
Local storm report, Jan 6, 12:50 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1250 AM EST MON JAN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     NON-TSTM WND GST 3 NE CHARLESTON         38.38N  81.60W
01/06/2014  M52 MPH          KANAWHA            WV   ASOS

            YEAGER AIRPORT KCRW. OCCURED WITH BAND OF SHOWERS AS
            FRONT CROSSED.

&&

EVENT NUMBER RLX1400039

NW
Special weather statement, Jan 6, 1:15 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
115 AM EST MON JAN 6 2014

WVZ011-020-027>040-046-047-060715-
BARBOUR WV-BRAXTON WV-CLAY WV-DODDRIDGE WV-FAYETTE WV-GILMER WV-
HARRISON WV-LEWIS WV-MCDOWELL WV-NICHOLAS WV-POCAHONTAS WV-RALEIGH WV-
RANDOLPH WV-TAYLOR WV-TYLER WV-UPSHUR WV-WEBSTER WV-WYOMING WV-
115 AM EST MON JAN 6 2014

...SPECIAL WEATHER STATEMENT FOR TYLER...UPSHUR...WEBSTER...TAYLOR...
WESTERN BARBOUR...EASTERN WYOMING...BRAXTON...EASTERN CLAY...
DODDRIDGE...FAYETTE...GILMER...WESTERN RANDOLPH...HARRISON...LEWIS...
EASTERN MCDOWELL...NICHOLAS...WESTERN POCAHONTAS AND RALEIGH COUNTIES
UNTIL 215 AM EST...

AT 111 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED ALONG A
LINE FROM 10 MILES EAST OF MIDDLEBOURNE TO 7 MILES SOUTH OF CLAY TO
11 MILES SOUTH OF WELCH...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR WILSIE...TROY...CEDARVILLE...AND LEOPOLD
AROUND 120 AM...GLEN JEAN...STRANGE CREEK...FRAMETOWN...AND BALDWIN
AROUND 125 AM...WALLACE AND ALUM BRIDGE AROUND 130 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...I-79 BETWEEN MILE MARKERS 39 AND
129...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 61.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3720 8164 3871 8099 3906 8090 3910 8081
      3918 8086 3951 8074 3935 7989 3812 8035
      3811 8036 3822 8037 3824 8039 3808 8070
      3809 8088 3807 8081 3786 8075 3782 8092
      3769 8088 3771 8096 3757 8119 3728 8140

25
Special weather statement, Jan 6, 2:06 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
206 AM EST MON JAN 6 2014

WVZ032-035>040-046-047-060745-
BARBOUR WV-FAYETTE WV-NICHOLAS WV-POCAHONTAS WV-RALEIGH WV-
RANDOLPH WV-TAYLOR WV-UPSHUR WV-WEBSTER WV-
206 AM EST MON JAN 6 2014

...SPECIAL WEATHER STATEMENT FOR EASTERN UPSHUR...EASTERN WEBSTER...
TAYLOR...BARBOUR...SOUTHEASTERN FAYETTE...RANDOLPH...SOUTHEASTERN
NICHOLAS...POCAHONTAS AND EASTERN RALEIGH COUNTIES UNTIL 245 AM
EST...

AT 200 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED ALONG A
LINE FROM 6 MILES NORTHEAST OF BROOKHAVEN TO WEBSTER SPRINGS TO 3
MILES WEST OF CAMP CREEK...MOVING EAST AT 40 MPH.

WIND GUSTS OR 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR JUNIOR...AND BELINGTON AROUND 215 AM...
MONTERVILLE...MONTROSE...AND COALTON AROUND 220 AM...KERENS...VALLEY
HEAD...SLATY FORK...AND MILL CREEK AROUND 225 AM AND MINGO AROUND 230
AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 NEAR BECKLEY BETWEEN
MILE MARKERS 135 AND 137.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3889 7951 3878 7950 3865 7962 3843 7968
      3818 7991 3807 7995 3804 8027 3822 8037
      3826 8044 3808 8074 3795 8080 3786 8075
      3781 8092 3769 8087 3771 8097 3760 8108
      3846 8047 3945 7991 3904 7977 3894 7935

25
Special weather statement, Jan 6, 3:11 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
311 AM EST MON JAN 6 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019-
061015-
ATHENS OH-BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON WV-
JACKSON OH-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-MASON WV-MEIGS OH-
MORGAN OH-PERRY OH-PLEASANTS WV-PUTNAM WV-RITCHIE WV-TYLER WV-
VINTON OH-WASHINGTON OH-WAYNE WV-WIRT WV-WOOD WV-
311 AM EST MON JAN 6 2014

...SPECIAL WEATHER STATEMENT FOR EASTERN KENTUCKY...SOUTHEAST
OHIO...AND WESTERN WEST VIRGINIA...

ARCTIC AIR MOVING INTO THE REGION WILL CAUSE ANY REMAINING MOISTURE
ON UNTREATED ROADWAYS TO FREEZE EARLY THIS MORNING. WITH
TEMPERATURES FALLING THROUGHOUT THE DAY...ANY ICE THAT DOES FORM IS
NOT EXPECTED TO GO AWAY.

MOTORISTS SHOULD USE EXTREME CAUTION AND BE PREPARED FOR ICE ON
UNTREATED ROADWAYS.

LAT...LON 3991 8217 3978 8207 3976 8164 3959 8158
      3958 8082 3786 8242 3795 8252 3788 8263
      3796 8300 3817 8292 3821 8331 3872 8304
      3876 8289 3858 8281 3876 8267 3895 8281
      3937 8275 3948 8217 3960 8239 3994 8246

25
Special weather statement, Jan 6, 4:13 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
413 AM EST MON JAN 6 2014

VAZ003-004-WVZ005-008-010-011-013>019-024>027-029-033>037-061100-
BOONE WV-BUCHANAN VA-CALHOUN WV-CLAY WV-DICKENSON VA-FAYETTE WV-
GILMER WV-JACKSON WV-KANAWHA WV-LINCOLN WV-LOGAN WV-MCDOWELL WV-
MINGO WV-NICHOLAS WV-PLEASANTS WV-PUTNAM WV-RALEIGH WV-RITCHIE WV-
ROANE WV-TYLER WV-WAYNE WV-WIRT WV-WYOMING WV-
413 AM EST MON JAN 6 2014

...SPECIAL WEATHER STATEMENT FOR THE WEST VIRGINIA LOWLANDS...THE
SOUTHERN MOUNTAINS OF WEST VIRGINIA...AND BUCHANAN AND DICKENSON
COUNTIES IN VIRGINIA...

ARCTIC AIR MOVING INTO THE REGION WILL CAUSE ANY REMAINING MOISTURE
ON UNTREATED ROADWAYS TO FREEZE EARLY THIS MORNING. WITH
TEMPERATURES FALLING THROUGHOUT THE DAY...ANY ICE THAT DOES FORM IS
NOT EXPECTED TO GO AWAY.

MOTORISTS SHOULD USE EXTREME CAUTION AND BE PREPARED FOR ICE ON
UNTREATED ROADWAYS.

LAT...LON 3704 8250 3720 8256 3727 8235 3753 8199
      3755 8213 3759 8213 3768 8231 3789 8244
      3960 8091 3960 8084 3957 8082 3742 8128
      3727 8142 3720 8156 3719 8168 3723 8173
      3712 8200 3704 8204 3703 8217 3695 8236

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 12:32 AM ESTSpecial Weather StatementRLXBoone, Braxton, Calhoun, Clay, Doddridge, Fayette and 11 more58 min
Jan 6, 1:15 AM ESTSpecial Weather StatementRLXBarbour, Braxton, Clay, Doddridge, Fayette, Gilmer and 7 more60 min
Jan 6, 3:11 AM ESTSpecial Weather StatementRLXCabell, Jackson, Mason, Pleasants, Putnam, Wayne and 2 more2 hr
Jan 6, 4:38 AM ESTSpecial Weather StatementRLXBarbour, Braxton, Doddridge, Fayette, Gilmer, Harrison and 7 more112 min

Nearby

Special Weather Statements in West Virginia, 2014Special Weather Statements in Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.